No, sulpha drugs and sulphites are not the same thing.
Sulpha drugs are sulfonamides and Sulfites are food preservatives. Some people can experience bronchoconstriction after ingesting sulfites but the mechanism for sulfite-induced bronchoconstriction is different than the proposed mechanisms for sulfonamide reactions
An allergy to sulfa drugs does not imply an allergy to sulfited foods.
For your allergy to sulfa drugs, the primary antibiotic that you need to avoid is sulfamethoxazole/trimethoprim (Bactrim).
Hope it has helped you.
In case you need any more information, then pls post us.
i have a child who severly reacts to sulpha-based antibiotics, he's ended up in hospital twice because of it not being diagnosed properly the first time. Does any one know if my other children are likely to react the same way?
It is possible that all your children could be. I have four children, and they all developed rashes when given sulpha based antibiotics. It's probably a good idea to remind your pediatrician when he/she is prescribing medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.